Alert archive / Georgia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 104, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Oct 14, 2014, 4:57 PM EDT for 4 counties in Georgia; Beaufort County, Jasper County, South Carolina. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 14, 2014, 4:57 PM EDT (20:57 UTC)
- Expired
- Oct 14, 2014, 6:00 PM EDT
- In force
- 63 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Chatham County, GA, Effingham County, GA, Liberty County, GA, Beaufort County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 57 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 14, 5:08 PM EDT | TSTM WND DMG | 2 Sw Garden City, GA | THUNDERSTORM WINDS DOWNED POWERLINES NEAR THE PILOT TRAVEL CENTER NEAR I-16 AND DEAN FOREST ROAD. |
| Oct 14, 5:13 PM EDT | TSTM WND DMG | 3 W Rincon, GA | EFFINGHAM 911 CALL CENTER REPORTED ONE TREE DOWN ALONG MCCALL ROAD. |
| Oct 14, 5:34 PM EDT | TSTM WND DMG | 1 Sse Hardeeville, SC | TREE DOWN IN ROADWAY NEAR THE INTERSECTION OF JOHN ST. AND MOORER AVE. REPORT FROM SC HIGHWAY PATROL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 14, 3:07 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 871 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
201
WUUS52 KCHS 142057
SVRCHS
GAC029-051-103-179-SCC013-053-142200-
/O.NEW.KCHS.SV.W.0104.141014T2057Z-141014T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
457 PM EDT TUE OCT 14 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
EFFINGHAM COUNTY IN SOUTHEAST GEORGIA...
LIBERTY COUNTY IN SOUTHEAST GEORGIA...
BRYAN COUNTY IN SOUTHEAST GEORGIA...
JASPER COUNTY IN SOUTHEAST SOUTH CAROLINA...
CHATHAM COUNTY IN SOUTHEAST GEORGIA...
BEAUFORT COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 600 PM EDT
* AT 457 PM EDT...RADAR DETECTED SEVERE THUNDERSTORMS...ALONG A LINE
EXTENDING FROM MARLOW TO RICHMOND HILL...MOVING NORTHEAST AT 35
MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
* SOME LOCATIONS IN THE WARNING INCLUDE...
PINEORA...MARLOW...GUYTON...FORT MCALLISTER...I-16/I-95
INTERCHANGE...POOLER...SPRINGFIELD...SAVANNAH AIRPORT...
STILLWELL...WASSAW ISLAND...SAVANNAH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3223 8150 3224 8144 3231 8145 3235 8150
3263 8112 3217 8071 3213 8076 3210 8082
3211 8083 3212 8083 3205 8090 3202 8088
3203 8085 3201 8084 3186 8099 3184 8133
TIME...MOT...LOC 2057Z 234DEG 29KT 3228 8138 3195 8126
$$2 follow-up statements
999
WWUS52 KCHS 142127
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
527 PM EDT TUE OCT 14 2014
GAC029-179-142136-
/O.CAN.KCHS.SV.W.0104.000000T0000Z-141014T2200Z/
LIBERTY GA-BRYAN GA-
527 PM EDT TUE OCT 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF LIBERTY AND BRYAN
COUNTIES HAS BEEN CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3190 8117 3189 8121 3222 8139 3224 8144
3232 8146 3240 8143 3263 8112 3217 8071
3212 8077 3211 8081 3211 8083 3212 8083
3205 8090 3202 8088 3203 8085 3201 8084
3186 8099 3185 8114
TIME...MOT...LOC 2126Z 234DEG 29KT 3245 8124 3195 8105
$$
GAC051-103-SCC013-053-142200-
/O.CON.KCHS.SV.W.0104.000000T0000Z-141014T2200Z/
EFFINGHAM GA-JASPER SC-CHATHAM GA-BEAUFORT SC-
527 PM EDT TUE OCT 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR PORTIONS OF EFFINGHAM...JASPER...CHATHAM AND BEAUFORT COUNTIES...
AT 526 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
BERRYVILLE TO SKIDAWAY ISLAND...MOVING NORTHEAST AT 35 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM
INCLUDE...BLUFFTON...HARDEEVILLE...HILTON HEAD
ISLAND...SWITZERLAND...TARBORO ...BLOOMINGDALE...
BURROUGHS...CLYO...EBENEZER...GARDEN CITY...GUYTON...
POOLER...PORT WENTWORTH...RINCON...SAVANNAH...SKIDAWAY
ISLAND...SPRINGFIELD...STILLWELL...WHITE BLUFF...WILMINGTON
ISLAND...FORT PULASKI NATIONAL MONUMENT...HUTCHINSON
ISLAND...I-16/I-95 INTERCHANGE...MONTGOMERY...SAVANNAH AIRPORT AND
SUN CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
NWS.CHARLESTONSC@NOAA.GOV.
&&
LAT...LON 3190 8117 3189 8121 3222 8139 3224 8144
3232 8146 3240 8143 3263 8112 3217 8071
3212 8077 3211 8081 3211 8083 3212 8083
3205 8090 3202 8088 3203 8085 3201 8084
3186 8099 3185 8114
TIME...MOT...LOC 2126Z 234DEG 29KT 3245 8124 3195 8105
$$311
WWUS52 KCHS 142148
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
548 PM EDT TUE OCT 14 2014
GAC051-103-142157-
/O.CAN.KCHS.SV.W.0104.000000T0000Z-141014T2200Z/
EFFINGHAM GA-CHATHAM GA-
548 PM EDT TUE OCT 14 2014
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF EFFINGHAM AND
CHATHAM COUNTIES HAS BEEN CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
LAT...LON 3204 8092 3210 8100 3208 8105 3212 8112
3217 8113 3219 8112 3224 8116 3229 8112
3234 8113 3234 8116 3242 8121 3246 8119
3253 8126 3263 8112 3217 8071 3213 8076
3211 8083 3212 8083 3205 8090 3203 8089
TIME...MOT...LOC 2147Z 234DEG 29KT 3255 8112 3209 8091
$$
SCC013-053-142200-
/O.CON.KCHS.SV.W.0104.000000T0000Z-141014T2200Z/
JASPER SC-BEAUFORT SC-
548 PM EDT TUE OCT 14 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR PORTIONS OF JASPER AND BEAUFORT COUNTIES...
AT 547 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
TARBORO TO DAUFUSKIE ISLAND...MOVING NORTHEAST AT 35 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
AT 513 PM EDT...THE EFFINGHAM 911 CENTER REPORTED A TREE DOWN NEAR
RINCON.
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
BLUFFTON...FOREST BEACH...HARDEEVILLE...HILTON HEAD ISLAND...
JASPER...PRITCHARDVILLE...PURYSBURGH...SWITZERLAND...TARBORO...
TILLMAN...BELLINGER HILL AREA...CALAWASSIE ISLAND...ROSE HILL AND SUN
CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING LARGE HAIL...DAMAGING
WINDS OF 58 MPH OR GREATER...DEADLY LIGHTNING AND VERY HEAVY RAIN. GO
INSIDE A STURDY SHELTER. MOVE TO AN INTERIOR ROOM AND STAY AWAY FROM
WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.
&&
LAT...LON 3204 8092 3210 8100 3208 8105 3212 8112
3217 8113 3219 8112 3224 8116 3229 8112
3234 8113 3234 8116 3242 8121 3246 8119
3253 8126 3263 8112 3217 8071 3213 8076
3211 8083 3212 8083 3205 8090 3203 8089
TIME...MOT...LOC 2147Z 234DEG 29KT 3255 8112 3209 8091
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 14, 4:41 PM EDT, 16 minutes earlier.
Area forecast discussion, Oct 14, 4:41 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
441 PM EDT TUE OCT 14 2014
.SYNOPSIS...
A STRONG COLD FRONT WILL SWEEP THROUGH THE AREA TONIGHT INTO EARLY
WEDNESDAY. HIGH PRESSURE WILL THEN BUILD IN FROM THE WEST THROUGH
LATE WEEK. A WEAK COLD FRONT COULD EFFECT THE REGION EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
THE UPPER LEVEL FLOW WILL REMAIN HIGHLY AMPLIFIED TONIGHT WITH A CLOSED
LOW POSITIONED OVER THE MIDDLE/UPPER MISSISSIPPI VALLEY AND A STRONG
RIDGE OVER THE WESTERN ATLANTIC. AT THE SURFACE...A LARGE AREA OF
HIGH PRESSURE WILL REMAIN WELL OFF THE NEW ENGLAND COAST...WHILE A
POTENT COLD FRONT STRETCHING ACROSS EASTERN TN...WESTERN GA AND
THE CENTRAL FL PANHANDLE AS OF LATE AFTERNOON SLOWLY SHIFTS EAST.
A WARM...MOIST AND DEEP SOUTHERLY FLOW PREVAILS ACROSS THE AREA
LATE THIS AFTERNOON. A SPECIAL 18 UTC KCHS SOUNDING DEPICTS GOOD
INSTABILITY WITH CAPE VALUES OF 1700 J/KG AS TEMPERATURES HAVE
WARMED WELL INTO THE 80S WITH DEW POINT VALUES IN THE LOWER 70S. A
SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL MIDNIGHT FOR THE
INCREASING POTENTIAL FOR SEVERE WEATHER THROUGH THE EVENING ACROSS
MUCH OF THE AREA. A LINE OF CONVECTION IS GETTING BETTER ORGANIZED
ACROSS SOUTHEAST GEORGIA...AND THIS UPWARD TREND SHOULD CONTINUE
WITH INCREASING SHEAR ALLOWING AN ORGANIZED SQUALL LINE/MCS TO
LIFT NORTH-NORTHEAST THROUGH THE AREA. THE PRIMARY THREAT IS
DAMAGING WIND GUSTS WITH DOWNDRAFT CAPE VALUES OF 1200 J/KG BASED
ON THE 18Z KCHS SOUNDING...AND ALSO DUE TO A STRONG 30-40 KT LOW
LEVEL JET IN PLACE AHEAD OF THE FRONT. AS THE LOW LEVEL FLOW BACKS
A BIT LATER THIS EVENING...MODEL SOUNDINGS SHOW SOME BETTER
DIRECTIONAL LOW LEVEL SHEAR DEVELOPING WITH SOME INDICATION OF
CLOCKWISE CURVATURE IN THE HODOGRAPH INDICATING A POTENTIAL FOR
PERHAPS ISOLATED...WEAK SHORT-LIVED TORNADOES EMBEDDED WITHIN THE
SQUALL LINE BUT THE OVERALL THREAT IS LOW.
BASED ON THE LATEST HIGH RESOLUTION MESOSCALE MODELS...THE LEADING EDGE OF
THE MCS WILL CONTINUE TO PROGRESS ACROSS NORTH COASTAL GEORGIA
THROUGH 6 PM...THEN SHIFT ACROSS SOUTHEAST SOUTH CAROLINA THROUGH
MID AND LATE EVENING BEFORE MOVING NORTHEAST OF THE AREA AROUND
MIDNIGHT. BEHIND IT...EXPECT SHOWERS WITH PERHAPS A FEW EMBEDDED
THUNDERSTORMS TO CONTINUE UNTIL THE MAIN COLD FRONT MOVES IN
LATE TONIGHT. THERE WILL BE LARGE GRADIENT IN LOW
TEMPERATURES...WHICH WILL RANGE FROM AROUND 60 ACROSS FAR INTERIOR
SOUTHEAST GEORGIA TO THE LOWER 70S ALONG THE SOUTH CAROLINA COAST.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/...
WEDNESDAY AND WEDNESDAY NIGHT...THE MORNING WILL BEGIN WITH THE
STRONG COLD FRONT STRETCHING NORTH TO SOUTH FROM AROUND EASTERN
CHARLESTON/BERKELEY COUNTIES INTO THE ATLANTIC COASTAL WATERS. WE
WILL LIKELY BE DEALING WITH SOME ONGOING PRECIPITATION AND EVEN
ISOLATED THUNDERSTORMS ALONG AND EAST OF THE FRONT FOR A FEW HOURS
INTO THE MID/LATE MORNING. CONDITIONS WILL THEN DRY OUT INTO THE
AFTERNOON AS THE FRONT MOVES OFFSHORE AND MUCH DRIER AIR ROTATES
AROUND THE SPRAWLING UPPER LOW CENTERED JUST SOUTH OF THE GREAT
LAKES. POPS START OFF THE DAY WITH A TIGHT WEST TO EAST
GRADIENT...DECREASING TO A DRY FORECAST EVERYWHERE BY THE MID
AFTERNOON HOURS. SKIES WILL STEADILY CLEAR FROM THE WEST BEHIND THE
FRONT...THOUGH BY THE AFTERNOON WE WILL SEE THE DEVELOPMENT OF A
RATHER EXTENSIVE CUMULUS AND STRATOCUMULUS FIELD UNDER THE UPPER LOW
AND TROUGH ALOFT. HIGH TEMPERATURES WILL STILL REACH THE UPPER 70S.
OVERNIGHT...THE FRONT WILL PUSH FURTHER OFFSHORE AND THE DRY
FORECAST CONTINUES. LOWS WILL FALL INTO THE MID/UPPER 50S.
THURSDAY THROUGH FRIDAY...THE UPPER TROUGH AXIS ASSOCIATED WITH THE
UPPER LOW WILL BEGIN TO ROTATE OUT OF THE AREA EARLY THURSDAY AND
THE FLOW WILL EVENTUALLY TURN MORE ZONAL THROUGH FRIDAY. DRY HIGH
PRESSURE WILL BUILD IN THROUGH FRIDAY AND THE FORECAST IS RAIN FREE.
TEMPERATURES WILL BE MUCH COOLER THAN RECENT DAYS...WITH HIGHS EACH
DAY IN THE MID/UPPER 70S AND LOWS IN THE LOW/MID 50S.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
A QUIET PERIOD OF WEATHER IS EXPECTED THROUGH THE WEEKEND WITH DRY
HIGH PRESSURE DOMINATING THE PATTERN UNDER A ZONAL FLOW ALOFT. TEMPS
WILL SLOWLY MODIFY TO THE LOWER 80S THIS WEEKEND AND EARLY NEXT
WEEK. OVERNIGHT LOWS SHOULD ALSO SHOW A GRADUAL WARMING TREND...FROM
MID/UPPER 50S FRIDAY NIGHT TO UPPER 50S/LOWER 60S BY EARLY NEXT
WEEK. A WEAK COLD FRONT COULD EFFECT THE AREA EARLY NEXT WEEK...BUT
IMPACTS SHOULD BE MINIMAL...THUS HAVE MAINTAINED A DRY FORECAST
THROUGH MONDAY. PRECIP CHANCES SHOULD THEN INCREASE AS WE HEAD INTO
THE MIDDLE OF NEXT WEEK AS ANOTHER COLD FRONT APPROACHES FROM THE
NORTH/NORTHWEST.
&&
.AVIATION /20Z TUESDAY THROUGH SUNDAY/...
A STRONG COLD FRONT WILL APPROACH FROM THE WEST AND MOVE ACROSS
THE TERMINALS LATE TONIGHT. AHEAD OF THE FRONT SCATTERED TO
NUMEROUS SHOWERS WILL DEVELOP...WITH A LINEAR LINE OF STRONGER
CONVECTION EXPECTED TO MOVE THROUGH THIS EVENING INTO THE EARLY
OVERNIGHT HOURS AS THE FRONT NEARS. SHOWERS WILL THEN LINGER
THROUGH THE REMAINDER OF THE OVERNIGHT HOURS UNTIL THE ACTUAL
FRONT PASSES.
AT KCHS...THE FORECAST INDICATES VFR WITH SOME SHOWERS IN THE
VICINITY INTO EARLY EVENING...WITH THE LINE OF STRONGER CONVECTION
MOVING THROUGH IN THE 23-03Z TIME FRAME. THIS LINE WILL LIKELY BE
ACCOMPANIED BY THUNDERSTORMS WITH GUSTY AND ERRATIC WINDS AND
MVFR OR LOWER CONDITIONS.
AT KSAV...THE FORECAST INDICATES VFR WITH SOME SHOWERS THROUGH
MID/LATE AFTERNOON...WITH THE LINE OF STRONGER CONVECTION MOVING
THROUGH IN THE 21-02Z TIME FRAME. THIS LINE WILL LIKELY BE
ACCOMPANIED BY THUNDERSTORMS WITH GUSTY AND ERRATIC WINDS AND
MVFR OR LOWER CONDITIONS.
EXTENDED AVIATION OUTLOOK...VFR.
&&
.MARINE...
TONIGHT...STRONG SOUTHERLY WINDS WILL PREVAIL AHEAD OF A COLD
FRONT APPROACHING FROM THE WEST AND NEARING THE COAST TOWARD
DAYBREAK. EXPECT WINDS OF 15 TO 20 KT WITH GUSTS TO 25 KT ACROSS
THE NEAR SHORE WATERS...AND 20 TO 25 KT ACROSS THE OUTER GEORGIA
WATERS. THE SOUTHERLY FLOW WILL ELEVATE SEAS TO 4-6 FT ACROSS THE
NEAR SHORE WATERS AND 5-7 FT ACROSS THE OUTER GEORGIA WATERS.
GIVEN THESE CONDITIONS...SMALL CRAFT ADVISORIES ARE IN EFFECT FOR
ALL COASTAL WATERS THROUGH THE NIGHT. THE OTHER CONCERN IS THE
POTENTIAL FOR A SQUALL LINE OF SEVERE THUNDERSTORMS TO LIFT NORTH-
NORTHEAST ACROSS THE WATERS THIS EVENING...CAPABLE OF PRODUCING
DAMAGING WINDS AND FREQUENT LIGHTNING.
WEDNESDAY THROUGH SUNDAY...SMALL CRAFT ADVISORY CONDITIONS WILL BE
ONGOING WEDNESDAY MORNING AT LEAST FOR THE CHARLESTON COUNTY WATERS
AND THE OUTER GEORGIA WATERS. WINDS WILL BE ON A DIMINISHING
TREND...BUT SEAS WILL LINGER IN THE 6-7 FT RANGE IN THESE AREAS. THE
ADVISORIES SHOULD BE ABLE TO COME DOWN BY THE EARLY AFTERNOON AT THE
LATEST. DRY HIGH PRESSURE WILL BEGIN TO BUILD IN THURSDAY THROUGH
THE WEEKEND. WINDS WILL REMAIN OFFSHORE AND THERE COULD BE PERIODS
OF INCREASED FLOW INTO THE 15-20 KT RANGE...BUT OVERALL CONDITIONS
WILL REMAIN BELOW SMALL CRAFT THRESHOLDS.
RIP CURRENTS...SWELL ENERGY ASSOCIATED WITH DISTANT HURRICANE
GONZALO WILL INCREASE LATE IN THE WEEK. THIS INCREASE IN SWELL COULD
RESULT IN AN INCREASED RISK OF RIP CURRENTS AT AREA BEACHES.
&&
.CLIMATE...
OCTOBER 14 RECORD MAX TEMPS...
KCHS...88 1990 AND PREVIOUS YEARS.
KCXM...85 1975
KSAV...88 1995 AND PREVIOUS YEARS.
OCTOBER 14 RECORD HIGH MIN TEMPS...
KCHS...71 1986
KCXM...74 1997
KSAV...72 1883
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 7 AM EDT WEDNESDAY FOR AMZ352-354.
SMALL CRAFT ADVISORY UNTIL 2 PM EDT WEDNESDAY FOR AMZ350-374.
&&
NEAR TERM...JAQ
SHORT TERM...BSH
LONG TERM...DPB
AVIATION...JAQ/BSH
MARINE...JAQ/BSH
CLIMATE...Hazardous weather outlook, Oct 14, 3:34 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 334 PM EDT TUE OCT 14 2014 GAZ087-088-099>101-114>116-118-137-138-140-SCZ040-042>045-047-052- 151945- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-INLAND CHATHAM-LONG-INLAND LIBERTY-INLAND MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-TIDAL BERKELEY- 334 PM EDT TUE OCT 14 2014 ...SEVERE THUNDERSTORM WATCH 549 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ330-350-352-354-151945- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- 334 PM EDT TUE OCT 14 2014 ...SEVERE THUNDERSTORM WATCH 549 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. AMZ374-151945- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 334 PM EDT TUE OCT 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SEVERE THUNDERSTORMS...THE WINDOW FOR POTENTIAL SEVERE WEATHER WILL BE FROM 6 PM UNTIL MIDNIGHT TO 2 AM EDT ACROSS THE GEORGIA WATERS BEYOND 20 NM. PLEASE STAY TUNED TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR FURTHER INFORMATION ON THIS SYSTEM. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024. GAZ117-119-139-141-SCZ048>051-151945- COASTAL BRYAN-COASTAL CHATHAM-COASTAL LIBERTY-COASTAL MCINTOSH- BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 334 PM EDT TUE OCT 14 2014 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 549 IN EFFECT UNTIL MIDNIGHT EDT TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. SEVERE THUNDERSTORM WATCH. MODERATE RISK FOR RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... PLEASE RELAY ANY REPORTS OF HAZARDOUS WEATHER INCLUDING...BUT NOT LIMITED TO LARGE HAIL...DAMAGING WINDS...AND FLOODING TO THE NATIONAL WEATHER SERVICE IN CHARLESTON AT 1-888-383-2024.
In the hours before
Special weather statement, Oct 14, 4:18 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
418 PM EDT TUE OCT 14 2014
GAZ100-101-116>118-137>141-142100-
BULLOCH-COASTAL BRYAN-COASTAL LIBERTY-COASTAL
MCINTOSH-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND LIBERTY-INLAND
MCINTOSH-LONG-
418 PM EDT TUE OCT 14 2014
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH...
EFFINGHAM...LIBERTY...BRYAN...CHATHAM...LONG AND MCINTOSH COUNTIES
THROUGH 500 PM EDT...
AT 416 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM REKA TO TIBET...
MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
MILL CREEK...LIVE OAK...NEVILS...WARSAW...DENMARK...MIDCOAST REGL
AIRPORT...BAY...SHELLMAN BLUFF...AKINS...SOUTH NEWPORT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED TALL OBJECTS. IF INDOORS...STAY
AWAY FROM WINDOWS AND DOORS. AVOID USING PLUMBING AND ELECTRICAL
APPLIANCES UNLESS IT IS AN EMERGENCY.
HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.
A SEVERE THUNDERSTORM WATCH IS ALSO IN EFFECT. THUNDERSTORMS CAN
PRODUCE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES
SUDDENLY...SOMETIMES WITH LITTLE OR NO WARNING. BE ALERT FOR RAPIDLY
CHANGING WEATHER CONDITIONS AND BE READY TO ACT QUICKLY IF SEVERE
WEATHER IS OBSERVED OR A WARNING IS ISSUED.
&&
LAT...LON 3132 8136 3131 8143 3137 8155 3155 8169
3202 8177 3209 8172 3213 8178 3230 8181
3249 8139 3161 8120 3137 8125 3138 8128
3143 8132 3132 8126 3129 8129
TIME...MOT...LOC 2018Z 219DEG 27KT 3213 8165 3158 8159The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 14, 3:15 PM EDT | Severe Thunderstorm Warning | CHS | Evans, Liberty, Long, Tattnall | 60 min |
| Oct 14, 4:18 PM EDT | Special Weather Statement | CHS | Bryan, Liberty, McIntosh | 42 min |
| Oct 14, 4:30 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Oct 14, 5:43 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Oct 14, 6:00 PM EDT | Special Weather Statement | CHS | Beaufort, Colleton, Jasper | 45 min |
| Oct 14, 6:23 PM EDT | Special Marine Warning | CHS | 52 min | |
| Oct 14, 6:40 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Charleston, Colleton, Dorchester | 50 min |
| Oct 14, 7:16 PM EDT | Special Weather Statement | CHS | Berkeley, Charleston | 59 min |
| Oct 14, 7:30 PM EDT | Special Marine Warning | CHS | 2 hr |
Nearby
Severe Thunderstorm Warnings in Georgia, 2014Severe Thunderstorm Warnings in South Carolina, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.